MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10933805
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 2 alcohol caps; one used 1,000nl iv bag.The customer¿s report that the tubing ballooned and broke (separated) was confirmed as received.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, kinks, holes, and tears in the tubing and its components.During visual inspection it was observed that the silicone segment was separated from the upper fitment at the pump segment.No crush marks were observed on the upper or lower fitment.Functional testing was not performed due to leaking that would occur from the separated tubing.Further inspection found weakened tubing at the location where a balloon would naturally occur.This action was found to result in excessive pressure within the silicone segment causing the silicone segment to balloon and the silicone tubing to be stretched.The silicone pump tubing was found to be within measurement specifications.The root cause for the source of the excessive pressure is unknown.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "intravenous (iv) pump alarming occluded on patient side, when ruled out occlusion from patient and remains to alarm, iv pump opened noted tubing m pump forming balloon below blue portion of primary tubing and ruptured/broke." it was noted that iv potassium chloride in 5% dextrose and 0.9% sodium chloride was infusing at the time of the event.It was further confirmed during follow-up, that there was no patient harm as a result of this event.
 
Additional Manufacturer Narrative
The customer¿s report of that the tubing ballooned and broke (separated) was confirmed as received by visual inspection.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, kinks, holes, and tears in the tubing and its components.The silicone segment was separated from the upper fitment at the pump segment.No crush marks were observed on the upper or lower fitment.Further inspection of the top of the silicone tubing observed that a small portion of the silicone tubing was softened or weakened.The weakened tubing was also found to be at the location where a balloon would typically occur.The inner diameter of the silicone pump tubing was found to be within specification.Ballooning was not replicated in any clamped testing but has been replicated in unclamped testing when the tubing had been visually observed to be compromised (from previous ballooning).The root cause was not identified.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9246788
Report Number9616066-2019-03000
Device Sequence Number409438
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, THERAPY DATE (B)(6) 2019.